Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 19, NWS Springfield, MO

March 13, 20214 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 13, 2021, 1:25 AM CST for 4 counties in Missouri. It was in force for 12 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2021, 1:25 AM CST (07:25 UTC)
Expired
Mar 13, 2021, 1:30 PM CST
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Christian County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 5:08 AM CSTFLOOD2 Nne Cassville, MOSTATE HIGHWAY Y IS CLOSED DUE TO FLOODING ALONG FLAT CREEK.
Mar 13, 6:08 AM CSTFLOOD4 Ssw Mcdowell, MOSTATE HIGHWAY U IS CLOSED DUE TO FLOODING ALONG FLAT CREEK.
Mar 13, 7:00 AM CSTHEAVY RAIN 2.455 W Washburn, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5 W WASHBURN. EVENT TOTAL SO FAR.
Mar 13, 7:00 AM CSTHEAVY RAIN 2.455 W Washburn, MOEVENT TOTAL SO FAR.
Mar 13, 7:10 AM CSTFLOODMcdowell, MOSTATE HIGHWAY C IS CLOSED DUE TO FLOODING ALONG FLAT CREEK.
Mar 13, 8:00 AM CSTHEAVY RAIN 3.251 Se Forsyth, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 SE FORSYTH. EVENT TOTAL SO FAR.
Mar 13, 8:00 AM CSTHEAVY RAIN 3.251 Se Forsyth, MOEVENT TOTAL SO FAR.
Mar 13, 8:00 AM CSTHEAVY RAIN 3.596 Ese Shell Knob, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 6 ESE SHELL KNOB. EVENT TOTAL SO FAR.
Mar 13, 8:00 AM CSTHEAVY RAIN 3.596 Ese Shell Knob, MOEVENT TOTAL SO FAR.
Mar 13, 8:00 AM CSTHEAVY RAIN 3.661 N Cassville, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 N CASSVILLE. EVENT TOTAL SO FAR.
Mar 13, 8:00 AM CSTHEAVY RAIN 3.661 N Cassville, MOEVENT TOTAL SO FAR.
Mar 13, 8:30 AM CSTHEAVY RAIN 2.764 Nw Purdy, MOCORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 NW PURDY. EVENT TOTAL SO FAR.
Mar 13, 8:30 AM CSTHEAVY RAIN 2.764 Nw Purdy, MOEVENT TOTAL SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

567 
WGUS43 KSGF 130725
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
125 AM CST Sat Mar 13 2021

MOC009-043-209-213-131930-
/O.NEW.KSGF.FA.W.0019.210313T0725Z-210313T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Stone MO-Taney MO-
125 AM CST Sat Mar 13 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Barry County in southwestern Missouri...
  Christian County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Taney County in southwestern Missouri...

* Until 130 PM CST Saturday.

* At 125 AM CST, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 1 and 2 inches of rain have fallen.

This includes the following low water crossings...
  Highway 13 at Pine Run northwest of Galena, Route BB at Crane 
  Creek 2 miles north of Elsey, Route CC at Spring Creek south of 
  Hurley, Brushy Creek at Highway 125, Flat Creek at Highway C, and 
  Rockhouse Creek at Farm Road 2145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3692 9361 3710 9361 3709 9290 3681 9291
      3681 9276 3650 9277 3650 9408 3693 9406

$$

DC
1 follow-up statement
825 
WGUS83 KSGF 131308
FLSSGF

Flood Statement
National Weather Service Springfield MO
708 AM CST Sat Mar 13 2021

MOC009-043-209-213-131930-
/O.CON.KSGF.FA.W.0019.000000T0000Z-210313T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Christian MO-Stone MO-Taney MO-
708 AM CST Sat Mar 13 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CST THIS AFTERNOON 
FOR BARRY, CHRISTIAN, STONE AND TANEY COUNTIES...

At 708 AM CST, Doppler radar indicated light to moderate rainfall 
across the warned area. Between 1 and 4 inches of rain have fallen. 
Widespread flooding is ongoing, however, rainfall is expected to 
dissipate later today.

This includes the following low water crossings...
  Flat Creek at Highway U, Flat Creek at Highway C, Bear Creek at 
  Reno Springs Road, Stout Creek at Hull Ford Road, Brushy Creek at 
  Highway 125, Finley River at Johns Ford Road, and Trigger Creek at 
  Highway J.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3692 9361 3710 9361 3709 9290 3681 9291
      3681 9276 3650 9277 3650 9408 3693 9406

$$

DC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 12, 11:22 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 12, 11:22 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1122 PM CST Fri Mar 12 2021

...Updated for 06Z Aviation Discussion...

.SHORT TERM...(This evening through Saturday)
Issued at 300 PM CST Fri Mar 12 2021

Rain continues across the northern portions of the Ozarks into
central missouri this afternoon. This was occurring along and
north of the 850mb front which has stalled in the area. The
surface front was currently settled along the Arkansas state
line. In between the two, scattered showers were occuring. near
the surface front. Low clouds, likely status build down, was
bouncing visibilities to below a half mile. This has been fairly
localized but will monitor as we head into the late afternoon.

Instability has been limited at best with CAPE values struggling
to reach 200 to 300 J/kg. With weak lapse rates as well, any
storm updraft that can develop will likely struggle to produce
more than small hail.

While portions of the Ozarks have seen a respite from the rain
today, a deepening storm system in the central Rockies will bring
additional moisture and energy into the region this evening and
overnight tonight. The frontal boundaries are expected to move
very little over the next 24 hours. As rain spreads across the
region tonight, the upslope across the area will aid in producing
additional heavy rainfall in addition to the 1 to 3 inches that
have already fallen through early this afternoon.

A flood watch remains in effect through Saturday as a result with
and additional rainfall amounts from 1-3 inches possible.

Models have been rather persistent in developing a ridge over the
area Saturday afternoon in to the evening which would help shift
the rain north of the area. Flooding will likely linger from
rainfall earlier in the day, but a dry period is expected.

.LONG TERM...(Saturday Night through Friday)
Issued at 300 PM CST Fri Mar 12 2021

Saturday night may see a few showers but should remain mostly dry
before the upper level storm system in the Plains moves a cold
front into the Ozarks during the day Sunday. With the upper low
sill rather far west of the area, the cold front will likely make
slow progression across the region Sunday, finally exiting east of
the area Monday morning. Will need to monitor this period for
another Flood Watch as the slow movement of the front, ample
moisture and potential for training storms will again allow for
heavy rainfall potential. An additional 1-2 inches of rain will
again be possible with the potential for locally higher amounts.

Overall, by Monday morning some locations may have received 6 or
more inches of rainfall.

While cloud cover will remain behind the cold front for Monday as
the core of the upper level low moves across Missouri, much of
the area will be dry. A few showers or drizzle may be possible
near the low, should not be very impactful.

The dry weather over the next 7 days will be short lived however
as another system is expected to bring rain to the region for the
middle of next week and possible again late into next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1122 PM CST Fri Mar 12 2021

Widespread showers with isolated storms have moved back into
southern Missouri this evening. Variable flight conditions can be
expected through the remainder of the night with ceilings and
visibilities bouncing around from IFR to VFR. Occasional showers
and storms will affect the TAf sites through at least midday
Saturday. THis rain will then end from west to east Saturday
afternoon, but at this point, short term models are not
indicating much rise in the ceilings and in fact may stay IFR
through 06Z Sunday. Later TAF updates will have a better handle on
the potential for improving flight conditions after 18Z Saturday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday afternoon for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Flood Watch through Saturday afternoon for KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Raberding
Hazardous weather outlook, Mar 12, 8:34 PM CST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
834 PM CST Fri Mar 12 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
834 PM CST Fri Mar 12 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited fog risk.

DISCUSSION...

  Showers and thunderstorms will continue through tonight.
  Flooding and flash flooding is expected as rainfall rates begin to
  increase. Localized significant flash flooding can not be ruled
  out in localized areas where training thunderstorms occur.

  Some of the more robust thunderstorms this evening and tonight
  could produce small hail and wind gusts in excess of 50 mph.
  Widespread or significant severe weather is not expected.

  Areas of fog will be likely across far southern Missouri.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Showers and thunderstorms will be ongoing Saturday morning.
  This activity is expected to exit the Ozarks region by Saturday
  afternoon.

  Another round of showers and thunderstorms will occur Sunday.
  This activity will be widespread in nature, and carry a risk for
  additional flooding. No severe weather is expected on Sunday.

  Additional rain is that forecast for the middle of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Local storm report, Mar 12, 7:53 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLOOD            4 SSW RICHLAND          37.80N 92.43W
03/12/2021                   LACLEDE            MO   DEPT OF HIGHWAYS

            HIGHWAY FF IS CLOSED DUE TO FLOODING AT THE
            BEAR CREEK LOW WATER CROSSING.

&&

CKR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:52 PM CSTSpecial Weather StatementSGFPolk23 min
Mar 12, 8:27 PM CSTAreal Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Phelps and 3 more15 hr
Mar 12, 9:34 PM CSTAreal Flood WarningSGFGreene14 hr
Mar 12, 11:48 PM CSTAreal Flood WarningSGFBenton, Cedar, Dade, Hickory, Lawrence, St. Clair and 1 more12 hr
Mar 13, 12:36 AM CSTFlash Flood WarningSGFNewton8 hr
Mar 13, 12:56 AM CSTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas, Wright12 hr
Mar 13, 12:59 AM CSTAreal Flood WarningSGFDouglas, Ozark, Webster12 hr
Mar 13, 1:15 AM CSTFlash Flood WarningSGFMcDonald8 hr
Mar 13, 3:04 AM CSTAreal Flood WarningSGFMcDonald8 hr
Mar 13, 3:37 AM CSTFlash Flood Warning Considerable damage threatSGFNewton7 hr
Mar 13, 3:52 AM CSTFlash Flood Warning Considerable damage threatSGFMcDonald6 hr
Mar 13, 4:12 AM CSTAreal Flood WarningSGFBarton, Cedar, Jasper7 hr
Mar 13, 9:13 AM CSTFlash Flood WarningSGFMcDonald3 hr
Mar 13, 9:29 AM CSTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Morgan and 1 more118 min
Mar 13, 11:00 AM CSTAreal Flood WarningSGFCamden, Dallas, Dent, Laclede, Phelps, Pulaski and 3 more24 hr
Mar 13, 11:24 AM CSTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more24 hr
Mar 13, 11:31 AM CSTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton23 hr
Mar 13, 12:46 PM CSTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more22 hr
Mar 13, 12:59 PM CSTAreal Flood WarningSGFBarry, Christian, Greene, Stone, Taney22 hr
Mar 13, 1:15 PM CSTRiver Flood WarningSGFJasper18 hr
Mar 13, 3:26 PM CSTRiver Flood WarningSGFMcDonald16 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.